Alert archive / Virginia / Freeze Warnings in 2007
Freeze Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Apr 7, 2007, 3:54 AM EDT for 36 counties in Virginia; 9 counties in North Carolina; 4 counties in Maryland. It took effect at Apr 7, 2007, 11:39 AM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 7, 2007, 11:39 AM EDT
- Expired
- Apr 8, 2007, 8:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wakefield, VA
All 49 counties
Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, Amelia County, VA, Brunswick County, VA, Caroline County, VA, Charles City County, VA, City of Chesapeake, VA, City of Emporia, VA, City of Franklin, VA, City of Hopewell, VA, City of Petersburg, VA, City of Virginia Beach, VA, City of Williamsburg, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, Greensville County, VA, James City County, VA, Lancaster County, VA, Lunenburg County, VA, Mathews County, VA, Mecklenburg County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 23 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:34 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 7, 3:34 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 AM EDT SAT APR 7 2007
.SHORT TERM /TODAY THROUGH SUNDAY/...
UNSEASONABLY CHILLY WX THROUGH THE WKND AS UPR LVL TROUGH RMNS
AMPLIFIED OVR THE ERN CONUS. (MNLY LGT) PCPN EVENT ATTM...WL BE
WINDING DN INLAND ERY/MID MRNG (FM W TO E)...LASTING LNGST ON THE
ERN SHR. WK LO PRES WL BE FORMING INVOF MOUTH OF THE BAY ERY THIS
MRNG...THEN MV OFFSHR THIS AFTN/EVE. LLVL CAA BEHIND DEPARTING STM
KICKS IN...RESULTING IN PARTIAL CLRG AND BRISK WNW WNDS. HIGH
TEMPS GENLY IN THE MID/UPR 40S.
CONCERNED ABT SN ACCUMS...WL CONT W/ ADVSRY. WRMR LLVLS SHOULD
LINGER LNGR INVOF ESE VA WHR ONSHR WNDS PERSIST FOR A FEW MR HRS
B4 TURNING NNW. AFT COORD...WL GENLY GO W/ 1-2 IN ACCUMS IN ADVSRY
(1-3 IN DORCHESTER CTY)...W/ BULK OF ACCUMS ON GRASSY AREAS...AND
UP TIL ABT SUNRISE. CONTD MENTION OF MIXED (LGT) PCPN THIS MRNG
E/CNTRL SXNS OF VA INTO NE NC.
SETTING UP TO BE COLDEST NGT ACRS THE FA (TNGT)...TO FIT W/
SURROUNDING OFFICES...WL BE ISSUING FRZ WRNG MOST PLCS AWAY FM THE
WTR...W/ XCPTN BEING THOSE CTYS THAT WL RMN IN WINTER WX ADVSRY
THIS MRNG (KPG THINGS SIMPLE - SOME OF THOSE AREAS WOULD BE ADDED
LTR AFT THE ADVSRY IS CANCELLED AND/OR EXPIRES).
SLGT MODERATION IN TEMPS ACRS FA BY MIDDAY/AFTN ON SUN AS WLY LLVL
FLO PREVAILS. GENLY MSNY...W/ TEMPS REACHING THE UPR 40S TO MID
50S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NO CHGS MADE TO MED/XTNDD PDS. CONTD MODERATION IN TEMPS THROUGH
MIDWEEK...BUT STILL RMNG BLO NRML LVLS. DRY MON/TUE...CHC OF MUCH
NEEDED RA WED INTO ERY THU...B4 DRYING OUT AGN TO END THE WK.
&&
.AVIATION /07Z-06Z/...
GENERALLY MVFR CONDS THRU THIS MORNG...DUE TO PCPN. ISLTD IFR CONDS
ESPLY AT SBY...ORF...AND PHF. THEN...VFR CONDS ALL SITES THIS AFTN
INTO TNGT.
&&
.MARINE...
WILL MAINTAIN SCA CONDS ALL WTRS FM LATER THIS MORNG THRU AT LEAST
SUN MORNG...DUE TO CAA IN WAKE OF LO PRES MOVNG OFF THE CST THEN TWD
THE CANADIAN MARITIMES.
&&
.FIRE WEATHER...
WRT FIRE WX WATCH FOR TDA...PCPN OVRNGT...HIGH TEMPS ONLY IN THE
40S...AND FCST (MIN) RHS MIDDAY/AFTN HRS RMNG ABV
CRITERIA...GENLY 30-40% DESPITE BRISK WNDS. WL ISSUE SPS TO
HIGHLIGHT FIRE THREAT FOR TDA...AND HV WATCH CONTD FOR SUN ONLY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
MDZ021>025.
NC...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
NCZ012>017-030>032.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NCZ012>017-030>032.
VA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
VAZ048-049-060>063-065>072-079>084-086>094-096-097.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR VAZ060-061-065>070-079>081-087>089-092-093-096-097.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR VAZ064-
073>078-085.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY
FOR ANZ633-654-656-658.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY
FOR ANZ630>632-650-652.
&&
SHORT TERM/LONG TERM/FIRE WEATHER...25
AVIATION/MARINE...32Hazardous weather outlook, Apr 7, 3:26 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 326 AM EDT SAT APR 7 2007 NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-096- 097-080730- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT- SUFFOLK-CHESAPEAKE- 326 AM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-062-063-071-072-082>084-086-090-091-094-080730- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-HENRICO-KING WILLIAM-CHARLES CITY- NEW KENT-GLOUCESTER-MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON- 326 AM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-670-NCZ102-VAZ095-098>100-080730- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH- ACCOMACK-NORTHAMPTON VA- 326 AM EDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-080730- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 326 AM EDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-073>078-085-080730- CAROLINE-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX- 326 AM EDT SAT APR 7 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
In the hours before
Special weather statement, Apr 6, 10:29 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 PM EDT FRI APR 6 2007 NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-096- 097-071100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...FARMVILLE...SOUTH HILL...CREWE... COLONIAL HEIGHTS...LAWRENCEVILLE...PETERSBURG...HOPEWELL... EMPORIA...WAKEFIELD...FRANKLIN 1029 PM EDT FRI APR 6 2007 UNUSUALLY DRY CONDITIONS HAVE PERSISTED ACROSS SOUTHERN VIRGINIA...AND NORTHEAST NORTH CAROLINA OVER THE PAST FEW WEEKS...PRODUCING VERY DRY FORESTS AND FIELDS ACROSS THE REGION. CONDITIONS WILL BECOME DRY AGAIN BY SATURDAY AFTERNOON...WITH RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 20 AND 30 PERCENT. WIND SPEEDS WILL INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS TO 30 MPH. THIS WILL MAINTAIN A CRITICAL THREAT FOR WILDFIRES FROM SATURDAY AFTERNOON THROUGH SUNDAY...DESPITE COOL TEMPERATURES STRUGGLING TO CLIMB MUCH ABOVE 50 DEGREES BOTH DAYS. OUTDOOR BURNING IS PROHIBITED IN VIRGINIA BEFORE 4 PM...AND BURNING AT ANY TIME IS NOT RECOMMENDED FOR NORTHEAST NORTH CAROLINA OR VIRGINIA THIS WEEKEND. BROWN
Special weather statement, Apr 7, 3:35 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 335 AM EDT SAT APR 7 2007 NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-096- 097-072130- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...FARMVILLE...SOUTH HILL...CREWE... COLONIAL HEIGHTS...LAWRENCEVILLE...PETERSBURG...HOPEWELL... EMPORIA...WAKEFIELD...FRANKLIN 335 AM EDT SAT APR 7 2007 UNUSUALLY DRY CONDITIONS HAVE PERSISTED ACROSS SOUTHERN VIRGINIA...AND NORTHEAST NORTH CAROLINA OVER THE PAST FEW WEEKS...PRODUCING VERY DRY FORESTS AND FIELDS ACROSS THE REGION. CONDITIONS WILL BECOME DRY AGAIN BY THIS AFTERNOON...WITH RELATIVE HUMIDITY VALUES DROPPING TO MAINLY BETWEEN 30 AND 35 PERCENT. WIND SPEEDS WILL INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS TO 30 MPH. THIS WILL MAINTAIN A CRITICAL THREAT FOR WILDFIRES THIS AFTERNOON...DESPITE COOL TEMPERATURES STRUGGLING TO CLIMB ABOVE THE MID AND UPPER 40S THIS AFTERNOON. OUTDOOR BURNING IS PROHIBITED IN VIRGINIA BEFORE 4 PM...AND BURNING AT ANY TIME IS NOT RECOMMENDED FOR NORTHEAST NORTH CAROLINA OR VIRGINIA THIS WEEKEND. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:00 AM EDT | Snow Advisory | AKQ | Accomack, Gloucester, James City, Mathews, Northampton, Surry and 2 more | 2 hr |
| Apr 7, 3:53 PM EDT | Freeze Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 27 more | 18 hr |
Nearby
Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Freeze Warnings in Maryland, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.